MAUDE Adverse Event Report: CONMED LARGO OSCILLATING SAW BLADE 19 X 1.19 X 105MM QTY 5; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO OSCILLATING SAW BLADE 19 X 1.19 X 105MM QTY 5; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number V190-119-05
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device v190-119-05, oscillating saw blade 19 x 1.19 x 105mm qty 5, was being used during a knee tep procedure on (b)(6) 24 when it was reported, ¿a tooth of the saw blade broke off during the sawing process.".There was no report of injury, medical intervention, or hospitalization for the patient.Further assessment questions were asked and it was discovered that the tooth of the saw blade broke off and after a short search it was recovered from the operating field using a clamp.It is unknown if the fragmentation had been in contact with the patient.The procedure was completed using another same device which caused a 5-minute delay.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Visual examination of returned used blade, item v190-119-05 found broken teeth and damaged blade surface.A broken tooth was not returned for evaluation.Examination was performed per print v190-119-05 could not find any issue with critical dimensions.Root cause cannot be determined, however, based upon evaluation of the device; a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised that when using the powerpro sagittal saw attachment (pro2043), placing excessive bending or twisting force on the sagittal saw blade may cause the collet to open and release the saw blade.Do not use saw blades to pry, remove bone grafts, or as a leverage point.Patient or user injury could occur.When operating the powerpro electric ii oscillator handpiece, let the saw blade do the cutting.Too much force will bind the blade which can damage the handpiece.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device v190-119-05, oscillating saw blade 19 x 1.19 x 105mm qty 5, was being used during a knee tep procedure on (b)(6) 2024 when it was reported, ¿a tooth of the saw blade broke off during the sawing process.".There was no report of injury, medical intervention, or hospitalization for the patient.Further assessment questions were asked and it was discovered that the tooth of the saw blade broke off and after a short search it was recovered from the operating field using a clamp.It is unknown if the fragmentation had been in contact with the patient.The procedure was completed using another same device which caused a 5-minute delay.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.Update: additional information received 13may2024 states, "yes the fragment was in the patient and could be secured.".

Brand Name
OSCILLATING SAW BLADE 19 X 1.19 X 105MM QTY 5
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key19276748
Report Number1017294-2024-00052
Device Sequence Number7659829
Product Code GFA
UDI-Device Identifier10845854021422
UDI-Public(01)10845854021422(17)280221(10)1301834
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberV190-119-05
Device Lot Number1301834
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale
Patient EthnicityNon Hispanic